Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 12, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 22, 2000, 4:30 PM CST for Tillman County, Oklahoma. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 22, 2000, 4:30 PM CST (22:30 UTC)
- Expired
- Feb 22, 2000, 5:00 PM CST
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tillman County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 22, 4:40 PM CST | Hail 1.25 | Manitou, OK | |
| Feb 22, 4:42 PM CST | Hail 1.5 | Tipton, OK | |
| Feb 22, 4:44 PM CST | Hail 2.75 | Manitou, OK | |
| Feb 22, 4:55 PM CST | Hail 2.75 | Manitou, OK | Hail the size of baseballs (2.75 inches) destroyed the windshield of a law enforecement vehicle. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 2:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 222231
SVROKC
OKC141-222300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CST TUE FEB 22 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TILLMAN COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 500 PM CST
* AT 430 PM CST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES NORTHWEST OF MANITOU TO 3 MILES WEST
OF MANITOU TO 10 MILES SOUTHWEST OF FREDERICK...MOVING NORTHEAST AT
40 MPH.
* LOCATIONS IN THE WARNING INCLUDE FREDERICK...HOLLISTER...LOVELAND
AND MANITOU
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH ARE eLIKELY.
LAT...LON 3459 9908 3446 9913 3423 9918 3424 9876
3443 9878 3460 9888
ANDRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 3:00 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 22, 3:00 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CST TUE FEB 22 2000 DRYLINE TAKING SHAPE ACROSS EASTERN THIRD OF TEXAS PANHANDLE THIS AFTERNOON AND THIS WILL HELP TO FOCUS CONVECTION THROUGH THIS EVENING. MORE BREAKS IN CLOUD COVER ACROSS WESTERN OKLAHOMA AND TEXAS COUNTIES WILL RESULT IN BETTER INSTABILITY THERE AS COLDER AIR IN THE MID-LEVELS ARRIVES WITH SHORTWAVE. BETTER SHEAR PROFILE ACROSS MAINLY TEXAS COUNTIES...ALONG WITH BETTER INSTABILITY WILL PRODUCE BEST CHANCE OF ROTATING STORMS THERE. CLOUD COVER ACROSS CENTRAL OKLAHOMA AND PRECIP WILL LIMIT CHANCES FOR SEVERE WEATHER BUT THREAT OF MAINLY HAIL WILL BE POSSIBLE THROUGH ~6Z. EXPECT STORMS TO MORE WIDESPREAD LATE THIS AFTERNOON AND EVENING AS BEST LIFT ASSOCIATED WITH UPPER LOW APPROACHES AREA. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR AS PW VALUES ARE RUNNING FAIRLY HIGH FOR THIS TIME OF YEAR AND RELATIVELY SLOW MOVEMENT OF UPPER LOW. STORM OVER ROGER MILLS COUNTY PRODUCED .33 INCHES OF RAIN IN ABOUT 20 MINUTES. WILL KEEP A CHANCE OF POPS IN FORECAST FOR MAINLY WEDNESDAY MORNING AS MODELS IN AGREEMENT OF KEEPING HIGH RH'S ACROSS NORTH CENTRAL OKLAHOMA...HOWEVER BEST LIFT WILL BE WELL TO THE EAST. WEDNESDAY NIGHT AND THURSDAY APPEAR TO BE QUIET AT THIS POINT BEFORE NEXT SYSTEM BRINGS A CHANCE FOR RAIN LATE THURSDAY INTO FRIDAY. MAY HAVE TO DEAL WITH ANOTHER SEVERE WEATHER EVENT LATE THURSDAY INTO FRIDAY WITH NEXT PACIFIC SYSTEM. HOWEVER...CURRENT TIMING ON THIS SYSTEM MAY LIMIT SEVERE WEATHER ACROSS CWA. WILL GENERALLY KEEP FORECAST FOR SATURDAY DRY FOR NOW. NUMBERS SUBJECT TO CHANGE FCSTID = 6/BT OKC 51 67 43 72/ 90 20 0 0 HBR 45 69 38 72/ 70 10 0 0 SPS 48 73 42 76/ 70 10 0 0 GAG 43 63 34 70/ 70 20 0 0 PNC 51 62 41 70/ 90 30 0 0 DUA 54 70 45 72/ 90 20 0 0 .OUN... OK...SEVERE THUNDERSTORM WATuCH UNTIL 1Z FOR WESTERN-THIRD OF OK. TX...SEVERE THUNDERSTORM WATCH UNTIL 1Z FOR WESTERN NORTH TEXAS.
In the hours before
Local storm report, Feb 22, 3:04 PM CST, 1 hour 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
304 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0258 PM CR
OWELL TX 1.75 INCH HAIL
02/22/00 FOARD
CWLocal storm report, Feb 22, 3:38 PM CST, 52 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
338 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0329 PM CHILLICOTHE TX .75 INCH HAIL
02/22/00 HARDEMAN REPORTED BY COUNTY EM
0335 PM 3 S CHILLICOTHE TX 1.00 INCH HAIL
02/22/00 HARDEMAN REPORTED BY CTY SHERIFF
JLLocal storm report, Feb 22, 3:40 PM CST, 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM CROWELL TX 1.75 INCH HAIL
02/22/00 FOARD RPT BY SHERIFF
CWLocal storm report, Feb 22, 3:50 PM CST, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM 5 SW BENJAMIN TX 1.00 INCH HAIL
02/22/00 KNOX RPT BY PUBLIC
CWLocal storm report, Feb 22, 3:54 PM CST, 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
354 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0348 PM 5 WNW VERNON TX TORNADO
02/22/00 WILBARGER RPT BY MEDIA STORM SPOTTER.
BRIEF TOUCHDOWN.
CWLocal storm report, Feb 22, 4:10 PM CST, 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
410 PM CST TUE FEB 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 8 SE CROWELL TX .75 INCH HAIL
02/22/00 FOARD
0405 PM VERNON TX .75 INCH HAIL
02/22/00 WILBARGER
JLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:03 PM CST | Severe Thunderstorm Warning | OUN | Roger Mills | 42 min |
| Feb 22, 2:29 PM CST | Severe Thunderstorm Warning | OUN | Dewey | 31 min |
| Feb 22, 4:05 PM CST | Tornado Warning | OUN | Jackson, Tillman | 25 min |
| Feb 22, 4:27 PM CST | Tornado Warning | OUN | Jackson, Kiowa | 48 min |
| Feb 22, 4:53 PM CST | Severe Thunderstorm Warning | OUN | Comanche | 42 min |
| Feb 22, 5:02 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 43 min |
| Feb 22, 5:14 PM CST | Severe Thunderstorm Warning | OUN | Kiowa | 36 min |
| Feb 22, 5:26 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 49 min |
| Feb 22, 5:42 PM CST | Severe Thunderstorm Warning | OUN | Cotton | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.